Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jan 16, 2013, 8:39 PM CST for Jackson County, Illinois. It took effect at Jan 17, 2013, 8:49 AM CST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 8:39 PM CST (02:39 UTC)
- In effect from
- Jan 17, 2013, 8:49 AM CST
- Expired
- Jan 19, 2013, 7:33 AM CST
- In force
- 47 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Jackson County, IL
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Muddy River at Murphysboro (MURI2). The gauge peaked at 22.72 ft at Jan 18, 2013, 4:00 AM CST.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05599490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
734 WGUS43 KPAH 170239 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 839 PM CST WED JAN 16 2013 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... BIG MUDDY RIVER NEAR MURPHYSBORO .HEAVY RAINFALL ACROSS THE BIG MUDDY RIVER BASIN THIS LAST WEEKEND HAS CAUSE A SIGNIFICANT RISE AT MURPHYSBORO ILLINOIS. THE GAGE IS EXPECTED TO CREST AT 22.3 FEET ON FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC077-180639- /O.NEW.KPAH.FL.W.0013.130117T1800Z-130119T0600Z/ /MURI2.1.ER.130117T1800Z.130118T0600Z.130119T0000Z.NO/ 839 PM CST WED JAN 16 2013 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * FROM THURSDAY AFTERNOON TO LATE FRIDAY NIGHT. * AT 8:00 PM WEDNESDAY THE STAGE WAS 21.4 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...IT WILL RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON AND CREST AT 22.3 FEET ON FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 22.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY LOW LYING AREAS. $$
5 follow-up statements
907 WGUS83 KPAH 171453 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 853 AM CST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS... BIG MUDDY RIVER... NEAR MURPHYSBORO...AFFECTING JACKSON COUNTY. .HEAVY RAINFALL LAST WEEKEND HAS CAUSED RIVER LEVELS TO RISE ON THE BIG MUDDY RIVER. NEAR MURPHYSBORO...MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE LATEST STAGE WAS 22.3 FEET. FLOOD STAGE IS 22 FEET. THE RIVER WILL CONTINUE RISING TO NEAR 22.6 FEET BY AFTER MIDNIGHT FRIDAY...AND FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC077-181853- /O.EXT.KPAH.FL.W.0013.130117T1449Z-130119T1200Z/ /MURI2.1.ER.130117T0930Z.130118T0600Z.130119T0600Z.NO/ 853 AM CST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * UNTIL SATURDAY MORNING * AT 8:30 AM THURSDAY THE STAGE WAS 22.3 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.6 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * IMPACT...AT 22.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY LOW LYING AREAS. $$
976 WGUS83 KPAH 180137 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 737 PM CST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... BIG MUDDY RIVER NEAR MURPHYSBORO PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC077-190537- /O.EXT.KPAH.FL.W.0013.000000T0000Z-130119T1800Z/ /MURI2.1.ER.130117T0930Z.130118T1200Z.130119T1200Z.NO/ 737 PM CST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * UNTIL SATURDAY AFTERNOON * AT 7:00 PM THURSDAY THE STAGE WAS 22.7 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO 22.8 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 22.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY LOW LYING AREAS. $$
687 WGUS83 KPAH 181530 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 930 AM CST FRI JAN 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS... BIG MUDDY RIVER...NEAR MURPHYSBORO...AFFECTING JACKSON COUNTY. .HEAVY RAINFALL LAST WEEKEND HAS CAUSED RIVER LEVELS TO RISE ON THE BIG MUDDY RIVER...NEAR MURPHYSBORO...MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE LATEST STAGE WAS 22.7 FEET. FLOOD STAGE IS 22 FEET. THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC077-191559- /O.EXT.KPAH.FL.W.0013.000000T0000Z-130119T1559Z/ /MURI2.1.ER.130117T0930Z.130118T1045Z.130119T0959Z.NO/ 930 AM CST FRI JAN 18 2013 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * UNTIL SATURDAY MORNING * AT 9:00 AM FRIDAY THE STAGE WAS 22.7 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 22.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY LOW LYING AREAS. $$
079 WGUS83 KPAH 190348 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 948 PM CST FRI JAN 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... BIG MUDDY RIVER NEAR MURPHYSBORO PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC077-191559- /O.CON.KPAH.FL.W.0013.000000T0000Z-130119T1559Z/ /MURI2.1.ER.130117T0930Z.130118T1045Z.130119T0959Z.NO/ 948 PM CST FRI JAN 18 2013 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * UNTIL SATURDAY MORNING * AT 9:30 PM FRIDAY THE STAGE WAS 22.4 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE ON SATURDAY MORNING. * IMPACT...AT 22.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY LOW LYING AREAS. $$
814 WGUS83 KPAH 191333 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 733 AM CST SAT JAN 19 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO ILLINOIS...AFFECTING JACKSON COUNTY. .THE WATER LEVEL ALONG PORTIONS OF THE BIG MUDDY RIVER CONTINUE TO SLOWLY RECEDE...WITH MINOR FLOODING COMING TO AN END NEAR MURPHYSBORO. AT THAT LOCATION...THE WATER ROSE ABOVE FLOOD STAGE EARLY LAST THURSDAY MORNING AND CRESTED AT 22.75 FEET EARLY YESTERDAY MORNING. THIS WILL BE THE LAST FLOOD STATEMENT AT THIS LOCATION FOR THIS FLOOD EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC077-191403- /O.CAN.KPAH.FL.W.0013.000000T0000Z-130119T1559Z/ /MURI2.1.ER.130117T0930Z.130118T1045Z.130119T1222Z.NO/ 733 AM CST SAT JAN 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * AT 7:30 AM SATURDAY THE STAGE WAS 21.9 FEET. * FLOOD STAGE IS 22.0 FEET. * FELL BELOW FLOOD STAGE AT 6:22 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.5 FEET BY TOMORROW MORNING. * IMPACT...AT 22.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 16, 1:48 PM CST, 6 hours 51 minutes earlier.
Area forecast discussion, Jan 16, 1:48 PM CST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 148 PM CST WED JAN 16 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 148 PM CST WED JAN 16 2013 VISIBILE IMAGERY LOOPS CONTINUE TO SHOW SKIES SLOW TO CLEAR AS UPPER LOW MOVING TOWARD LOWER MS VALLEY EFFECTIVELY 'BUBBLES' MAX MRH FIELD TO THE EAST AND BACK NORTHWESTWARD/ACROSS PAH CWA. NEVERTHELESS IT EVENTUALLY DRAGS DRIER AIR...AS SEEN BY DEW POINTS IN THE LOWER TEENS ACROSS A SLIVER OF SCNTL MO AND JUST NOW NUDGING INTO WRN CWA BORDER...INTO OUR CWA IN MORE EARNEST THIS EVENING. THE LOW LIFTS ON EASTWARD ACROSS THE SOUTH THRU TMRW AS SURFACE HIGH PRESSURE BUILDS ACROSS THE SOUTHERN PLAINS. NWLYS ALOFT KEEP US IN A COOL/DRY PATTERN THRU THE REMAINDER OF THE SHORT TERM. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 148 PM CST WED JAN 16 2013 THE WFO PAH FORECAST AREA WILL RESIDE ALONG THE SOUTHERN EDGE OF THE FASTER FLOW OF THE EASTERN CANADIAN TROUGH THAT WILL IMPACT THE NORTHEAST QUARTER OF THE UNITED STATES WITH WELL BELOW NORMAL TEMPERATURES. THE SOUTHERN/CENTRAL PLAINS WILL BE ON THE CUSP BETWEEN THE WESTERN U.S RIDGE AND THE EASTERN U.S. TROUGH. WITH THE GULF OF MEXICO EFFECTIVELY CUT OFF...ANY MOISTURE GAINED WITH THE PASSAGE OF SHORTWAVES WITHIN THE TROUGH WILL HAVE PACIFIC/CONTINENTAL ORIGIN AND WILL LIKELY BE MEAGER WITH RESPECT TO LAYER PRECIPITABLE WATER IN THE ATMOSPHERE. FOR THE PERIOD...CONTINUED TO KEEP NEARLY 99 PERCENT OF THE EXTENDED PORTION OF THE FORECAST DRY. THERE IS SOME HINT THAT A WEAK BAROCLINIC ZONE WILL SET UP LATE NEXT WEDNESDAY NIGHT...AS THE FLOW BECOMES MORE ZONAL BY THE MIDDLE OF NEXT WEEK. A TOKEN SLIGHT CHANCE POP AND WEATHER WAS ADDED TO THE LATTER PART OF DAY 8 FORECAST PERIOD...BUT SHOULD NOT BE A FACTOR IN THE AFTERNOON FORECAST PACKAGE. LITTLE SIGNIFICANT CHANGE TO TEMPERATURE/DEWPOINT FORECAST. MINOR ADJUSTMENTS DOWNWARD OF ONE TO TWO DEGREES WERE MADE IN TEMPERATURES TO BLEND WITH SURROUNDING NWS OFFICE FORECAST DOMAINS. GIVEN THE DRAMATIC NATURE OF THE POLAR CANADIAN AIRMASS...IT MAY STILL TAKE A FEW DAYS TO MODIFY...EVEN GIVEN BETTER INSOLATION WITH TIME. KEPT A INCREASED CLOUD COVER SUNDAY NIGHT INTO MONDAY...AS THE CLOSEST SHORTWAVE TO IMPACT THE WFO PAH FORECAST AREA MOVES THROUGH THE REGION. AT THIS TIME...LEFT OUT ANY MENTION OF TRACE PRECIPITATION POTENTIAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 148 PM CST WED JAN 16 2013 VISIBLE LOOPS SHOW CIRRUS SHIELD HOLDING FIRM AS DRIER AIR ALSO SEEN POKING INTO CWA DOORSTEP FROM THE WEST IS SLOW TO ENCROACH WITH UPPER LOW MOVING IN TO OUR SOUTH. NEVERTHELESS BY/DURING THE EVENING SKIES SHOULD GRADUALLY SCATTER CLOUDS WEST TO EAST ACROSS THE TERMINALS AS LOW SHIFTS EAST ACROSS THE SOUTH TONIGHT. DIMINISHED WINDS RE-ESTABLISH AS NLYS TMRW DURING THE PLANNING PERIOD WITH MAYBE A TOUCH OF MID CLOUDS CARRIED IN FROM THE ESTABLISHED UPPER LEVEL NWLYS ACROSS THE MIDWEST/MID-UPR MS VALLEY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jan 16, 10:26 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1026 AM CST WED JAN 16 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1026 AM CST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ROADS THAT HAVE NOT CLEARED WILL STILL BE SLICK AND HAZARDOUS...AT LEAST UNTIL TEMPERATURES CAN RISE ABOVE FREEZING. IN ADDITION...SECONDARY OR UNTREATED ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...MAY CONTINUE TO HAVE SLICK PATCHES EVEN WHEN TEMPERATURES RISE ABOVE FREEZING...SO USE EXTRA CAUTION IF TRAVELING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT VERY COLD AIR IS FORECAST TO COME IN EARLY NEXT WEEK. HIGHS IN THE 20S...LOWS IN THE TEENS...AND WIND CHILLS IN THE SINGLE DIGITS ARE FORECAST FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.